Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


I hate HIV too, but.....
Apr 8, 2005

I wanted to comment on the "I hate HIV" string of questions. I too was feeling helpless and hopeless soon after my HIV news. I encourage the writer to hang in there. Time will change your perspective on this disease. I too was feeling bad physically and emotionally at first. I was crushed at my very low initial CD4 numbers (280) for the first 18 - 24 months of my infection. I read on this site and elsewhere that a persons CD4 count on "average" should rebound within the first couple of months. When mine didn't I was panicked. But inexplicably mine did, but it took 18 - 24 months to happen. Maybe because I was an emotional wreck, or maybe my body is different or maybe there is no such thing as an "average" patient. My numbers now are CD4 460, VL 8,000 without any medications - far better than they were within the first 18 months. While my numbers may or may not be unusual the writer should take a longer view than getting too upset about his/her initial numbers. Keep reading this site, the info and support is invaluable. Get emotional support, through therapy, group counseling, friends, family whatever you can. Live a clean healthy life - lots of sleep, eat right, suppliments and when necessary HAART. And most important keep an optimistic and positive outlook. I don't think it was a coincidence that when I finally decided to change the way I think about this disease was when my numbers changed. Hang in there you are not alone.

Response from Dr. Young

Thank you for sharing your experiences.

I'd certainly continue to welcome other readers stories- both positive and negative ones.

BY


Previous
Just starting out
Next
"re: I hate HIV" a comment

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement